Alert archive / California / High Wind Watches in 2014
High Wind Watch 1, NWS Eureka, CA
NWS Eureka, CA issued this high wind watch at Dec 8, 2014, 2:15 PM PST. It took effect at Dec 10, 2014, 1:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 8, 2014, 2:15 PM PST (22:15 UTC)
- In effect from
- Dec 10, 2014, 1:00 PM PST
- Expired
- Dec 10, 2014, 3:14 AM PST
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
610 WWUS76 KEKA 082215 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 215 PM PST MON DEC 8 2014 ...STRONG SOUTH WINDS EXPECTED WEDNESDAY INTO EARLY THURSDAY... CAZ001-091115- /O.NEW.KEKA.HW.A.0001.141210T2100Z-141211T0600Z/ REDWOOD COAST- 215 PM PST MON DEC 8 2014 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. * WINDS...SOUTH 15 TO 30 MPH WITH GUSTS TO 45 MPH. GUSTS TO 60 MPH POSSIBLE ON COASTAL HEADLANDS AND RIDGE TOPS. THE STRONGEST WINDS WILL OCCUR IN LOCATIONS SUCH AS TRINIDAD...CRESCENT CITY...FICKLE HILL...AND KNEELAND. * HIGHWAYS IMPACTED...101...199...255. STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ003-091115- /O.NEW.KEKA.HW.A.0001.141210T2000Z-141211T1000Z/ NORTH COAST INTERIOR- 215 PM PST MON DEC 8 2014 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT. * WINDS...RIDGE TOP SOUTH WINDS 30 TO 40 MPH WITH GUSTS TO 70 MPH. LIGHTER WINDS IN INTERIOR VALLEY LOCATIONS OF HUMBOLDT AND DEL NORTE COUNTIES. * LOCATIONS INCLUDE...KNEELAND AND OTHER EXPOSED RIDGES. * STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ002-091115- /O.NEW.KEKA.HW.A.0001.141211T0600Z-141211T1600Z/ MENDOCINO COAST- 215 PM PST MON DEC 8 2014 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING. * WINDS...SOUTH 20 TO 40 MPH WITH GUSTS TO 50 MPH. HIGHER RIDGE TOPS MAY SEE GUSTS TO 60 MPH. * HIGHWAYS IMPACTED...1...128. STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ076-091115- /O.NEW.KEKA.HW.A.0001.141211T0600Z-141211T1600Z/ MENDOCINO INTERIOR- 215 PM PST MON DEC 8 2014 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING. * WINDS...RIDGE TOP SOUTHWEST WINDS 20 TO 40 MPH WITH GUSTS POSSIBLY TO 60 MPH. LIGHTER WINDS IN VALLEY LOCATIONS OF INTERIOR MENDOCINO COUNTY. * STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
3 follow-up statements
242 WWUS76 KEKA 091119 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 319 AM PST TUE DEC 9 2014 ...STRONG SOUTH WINDS EXPECTED WEDNESDAY INTO EARLY THURSDAY... CAZ001-100030- /O.CON.KEKA.HW.A.0001.141210T2100Z-141211T0600Z/ REDWOOD COAST- 319 AM PST TUE DEC 9 2014 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... * WINDS...SOUTH 15 TO 30 MPH WITH GUSTS TO 45 MPH. GUSTS TO 60 MPH POSSIBLE ON COASTAL HEADLANDS AND RIDGE TOPS. THE STRONGEST WINDS WILL OCCUR IN LOCATIONS SUCH AS TRINIDAD... CRESCENT CITY...FICKLE HILL...AND KNEELAND. * HIGHWAYS IMPACTED...101...199...255. STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ003-100030- /O.CON.KEKA.HW.A.0001.141210T2000Z-141211T1000Z/ NORTH COAST INTERIOR- 319 AM PST TUE DEC 9 2014 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT... * WINDS...RIDGE TOP SOUTH WINDS 30 TO 40 MPH WITH GUSTS TO 70 MPH. LIGHTER WINDS IN INTERIOR VALLEY LOCATIONS OF HUMBOLDT AND DEL NORTE COUNTIES. * LOCATIONS INCLUDE...KNEELAND AND OTHER EXPOSED RIDGES. * STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ002-100030- /O.CON.KEKA.HW.A.0001.141211T0600Z-141211T1600Z/ MENDOCINO COAST- 319 AM PST TUE DEC 9 2014 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING... * WINDS...SOUTH 20 TO 40 MPH WITH GUSTS TO 50 MPH. HIGHER RIDGE TOPS MAY SEE GUSTS TO 60 MPH. * HIGHWAYS IMPACTED...1...128. STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ076-100030- /O.CON.KEKA.HW.A.0001.141211T0600Z-141211T1600Z/ MENDOCINO INTERIOR- 319 AM PST TUE DEC 9 2014 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING... * WINDS...RIDGE TOP SOUTHWEST WINDS 20 TO 40 MPH WITH GUSTS POSSIBLY TO 60 MPH. LIGHTER WINDS IN VALLEY LOCATIONS OF INTERIOR MENDOCINO COUNTY. * STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
579 WWUS76 KEKA 092329 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 329 PM PST TUE DEC 9 2014 ...STRONG SOUTH WINDS EXPECTED FROM LATE TONIGHT INTO THURSDAY MORNING... CAZ001-101230- /O.UPG.KEKA.HW.A.0001.141210T2100Z-141211T0600Z/ /O.NEW.KEKA.WI.Y.0005.141210T1200Z-141211T0600Z/ /O.NEW.KEKA.HW.A.0002.141211T0600Z-141211T1800Z/ REDWOOD COAST- 329 PM PST TUE DEC 9 2014 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 10 PM WEDNESDAY... ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING... * WINDS...SOUTH INCREASING TO 15 TO 30 MPH WITH GUSTS UP TO 40 MPH ON WEDNESDAY. THE STRONGEST WINDS WILL OCCUR IN LOCATIONS SUCH AS TRINIDAD...CRESCENT CITY...FICKLE HILL...AND KNEELAND. ANOTHER SURGE OF WINDS IS EXPECTED FOR LATE WEDNESDAY NIGHT AND THURSDAY MORNING WHEN SOUTH WINDS MAY GUST AS HIGH AS 60 MPH OVER COASTAL HEADLANDS. * HIGHWAYS IMPACTED...101...199...255. STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ CAZ003-101230- /O.NEW.KEKA.WI.Y.0005.141210T0600Z-141211T0300Z/ /O.EXT.KEKA.HW.A.0001.141211T0300Z-141211T1800Z/ NORTH COAST INTERIOR- 329 PM PST TUE DEC 9 2014 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 PM WEDNESDAY... ...HIGH WIND WATCH NOW IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING... * WINDS...SOUTH INCREASING TO 25 TO 35 MPH ON WEDNESDAY. STRONGEST WINDS OF 55 MPH POSSIBLE OVER EXPOSED RIDGETOPS. LIGHTER WINDS ARE EXPECTED IN INTERIOR VALLEY LOCATIONS. ANOTHER SURGE OF WINDS IS EXPECTED FOR LATE WEDNESDAY NIGHT AND THURSDAY MORNING WHEN SOUTH WINDS MAY GUST AS HIGH AS 65 MPH OVER THE HIGHEST EXPOSED RIDGE TOPS. * LOCATIONS INCLUDE...KNEELAND AND OTHER EXPOSED RIDGE TOPS. * STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ002-101230- /O.CON.KEKA.HW.A.0001.141211T0600Z-141211T1600Z/ MENDOCINO COAST- 329 PM PST TUE DEC 9 2014 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING... * WINDS...SOUTH 20 TO 40 MPH WITH GUSTS TO 50 MPH. HIGHER RIDGE TOPS MAY SEE GUSTS TO 60 MPH. * HIGHWAYS IMPACTED...1...128. * STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ CAZ076-101230- /O.CON.KEKA.HW.A.0001.141211T0600Z-141211T1600Z/ MENDOCINO INTERIOR- 329 PM PST TUE DEC 9 2014 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING... * WINDS...SOUTHWEST 20 TO 40 MPH WITH GUSTS POSSIBLY TO 60 MPH OVER RIDGE TOPS. LIGHTER WINDS IN VALLEY LOCATIONS. * STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
354 WWUS76 KEKA 101114 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 314 AM PST WED DEC 10 2014 ...STRONG SOUTH WINDS EXPECTED FROM TODAY THROUGH THURSDAY MORNING... CAZ001-102345- /O.CAN.KEKA.HW.A.0002.141211T0600Z-141211T1800Z/ /O.EXT.KEKA.WI.Y.0005.141210T1200Z-141211T1700Z/ REDWOOD COAST- 314 AM PST WED DEC 10 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM PST THURSDAY... ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WIND ADVISORY...WHICH REMAINS IN EFFECT UNTIL 9 AM PST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTH 25 TO 35 MPH TODAY. WINDS WILL INCREASE TONIGHT INTO THURSDAY MORNING. GUSTS AROUND 55 MPH ARE EXPECTED BY EARLY THURSDAY MORNING. * HIGHWAYS IMPACTED...101...199...255. STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ003-102345- /O.UPG.KEKA.HW.A.0001.141211T0300Z-141211T1800Z/ /O.NEW.KEKA.HW.W.0002.141211T0300Z-141211T1700Z/ /O.CON.KEKA.WI.Y.0005.000000T0000Z-141211T0300Z/ NORTH COAST INTERIOR- 314 AM PST WED DEC 10 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... ...HIGH WIND WARNING IN EFFECT FROM 7 PM THIS EVENING TO 9 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 9 AM PST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTH 25 TO 35 MPH TODAY. WINDS WILL INCREASE TO 30 TO 40 MPH TONIGHT INTO THURSDAY MORNING. GUSTS AROUND 60 MPH ARE EXPECTED TONIGHT. * LOCATIONS INCLUDE...KNEELAND AND THE EXPOSED RIDGE TOPS. * HIGHWAYS IMPACTED...101...299 AND 36. STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ002-076-102345- /O.UPG.KEKA.HW.A.0001.141211T0600Z-141211T1600Z/ /O.EXB.KEKA.WI.Y.0005.141211T0200Z-141211T1700Z/ MENDOCINO COAST-MENDOCINO INTERIOR- 314 AM PST WED DEC 10 2014 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM PST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTH 25 TO 35 MPH TONIGHT. * HIGHWAYS IMPACTED...1...128. * STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this high wind watch went out at Dec 8, 4:51 AM PST, 9 hours 24 minutes earlier.
Area forecast discussion, Dec 8, 4:51 AM PST, 9 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
451 AM PST MON DEC 8 2014
.SYNOPSIS...A SERIES OF DISTURBANCES ALONG WITH A MOIST SOUTHWESTERLY
FLOW WILL MAINTAIN A CHANCE SHOWERS THROUGH TUESDAY. A STRONG STORM
SYSTEM WILL APPROACH ON WEDNESDAY...BRINGING HIGH WINDS AND BOUTS
OF HEAVY RAIN WEDNESDAY THROUGH THURSDAY.
&&
.DISCUSSION...RADAR SHOWED SCATTERED SHOWERS MOVING ONSHORE SOUTH
OF CAPE MENDOCINO EARLY THIS MORNING. SOME OF THIS SHOWER ACTIVITY
HAS BEEN SPREADING NORTHWARD. THE MOIST SOUTHWESTERLY FLOW AND
PERIODIC SHORTWAVES WILL CONTINUE TO MOVE OVER THE AREA THROUGH
TUE. THE GFS...NAM12 AND ECMWF CONTINUE TO BE ALL OVER THE PLACE
ON WHERE AND WHEN IT WILL RAIN. CONFIDENCE IS NOT HIGH ENOUGH AT
THIS POINT TO GO WITH VERY HIGH PRECIP CHANCES. RAIN AMOUNTS DO
NOT APPEAR TO BE VERY MUCH...MOSTLY A FEW HUNDREDTHS TO PERHAPS
ISOLATED AMOUNTS AROUND ONE TENTH. IT WILL CONTINUE TO BE MILD FOR
THE NEXT COUPLE OF DAYS AS SOUTHERLY FLOW PERSISTS AND HUMIDITIES
REMAIN HIGH. WE SHOULD SEE DRYING AS WELL AS REDUCED PRECIP
CHANCES TUE NIGHT AS ROBUST SOUTHEASTERLY FLOW DEVELOPS IN
ADVANCE OF WET AND POTENT FRONTAL SYSTEM.
THE PRECIP FORECAST WILL BECOME FAIRLY STRAIGHT FORWARD LATTER IN
THE WEEK AS WIDESPREAD MODERATE TO HEAVY RAIN DEVELOPS AND
EVERYONE GETS RAIN FOR A PROLONGED PERIOD. A STRONG FRONTAL SYSTEM
WILL APPROACH ON WED...BRINGING STRONG SOUTHERLY WINDS TO THE
COASTAL RANGES AND WATERS. LOW LYING AREAS NEAR MEAN SEA LEVEL
WILL SEE BLUSTERY WINDS AS WELL. THE HIGHER ELEVATIONS WILL NO
DOUBT SEE GUSTS UP TO 60-70 MPH...PERHAPS HIGHER IN FAVORED WIND
PRONE AREAS OF THE MOUNTAINS. UNTIL HIGHER RESOLUTION AND RELIABLE
DATA BECOMES AVAILABLE...STRONG WINDS UP TO 60 MPH NEAR MEAN SEA
LEVEL REMAINS VERY SKETCHY.
ALSO...THE GFS AND ECMWF WERE NOT IN REAL GOOD SYNC ON THE TIMING
OF THE RAIN. GFS WAS MUCH SLOWER AND HAS MOST OF THE FORECAST AREA
DRY ON WED...WHILE THE ECMWF HAS RAIN OVERSPREADING THE ENTIRE
AREA BY WED AFTERNOON. THE TIMING SHOULD NOT MATTER THAT MUCH AS
IT WILL RAIN...JUST A MATTER OF WHETHER IT'S BEFORE 4PM WED OR
AFTER. WE ARE EXPECTING HEAVY RAIN BY WEDNESDAY NIGHT. THE
HEAVY RAIN MAY CONTINUE THU INTO THU NIGHT ACROSS MENDOCINO
COUNTY AS THE MOISTURE PLUME SLOWLY MOVES SOUTHWARD. THERE WILL BE
FLOODING CONCERNS BOTH ON MAIN STEM RIVERS AS WELL AS LOCALIZED
FLOODING OF ROADWAYS...CREEKS AND OTHER FLOOD PRONE LOW LYING
AREAS WITH POOR DRAINAGE. THERE ARE UNKNOWN VARIABLES HERE LIKE
HOW FAST THE HEAVY RAIN WILL LAST AND IF THE FRONT STALLS OR SLOWS
DOWN. THE ECMWF HAS THE FRONT STALLING OVER MENOCINO COUNTY. THE
GFS TAKES THE HEAVY RAIN SOUTHWARD FASTER. THE SITUATION WILL
NEED TO BE CLOSELY MONITORED AS THIS EVENT UNFOLDS. STAY TUNED.
RAIN WILL DECREASE FRIDAY INTO SATURDAY AS A COLD AIR MASS
SETTLES OVER THE AREA. SNOW LEVELS WILL FALL TO 4000 TO 5000 FEET
AS THE PRECIP DIMINISHES TO ISOLATED OR SCATTERED LIGHT SHOWERS.
NO SIGNIFICANT ACCUMULATIONS ARE ANTICIPATED. EVEN THOUGH THE AIR
MASS WILL BE COOLER...THERE WILL STILL BE LOTS OF LOW CLOUDS OR
FOG TO BLANKET THE VALLEYS OVERNIGHT.
BOTH THE GFS AND ECMWF INDICATE THAT A RIDGE WILL BUILD IN BEHIND
THE DEPARTING TROUGH THIS WEEKEND ALLOWING FOR A FEW DAYS OF DRY
WEATHER. THE GFS AND ECMWF DO INDICATE ANOTHER SYSTEM APPROACHING
SUNDAY NIGHT INTO MONDAY FOR POSSIBLY MORE RAIN. THIS REMAINS
VERY IFFY AS THE ECMWF HAS BEEN HINTING AT A "CUT-OFF LOW"
DEVELOPING WHICH WILL SLOW DOWN THE EASTWARD PROGRESSION.
&&
.AVIATION...VFR IS EXPECTED FOR COASTAL AREAS TODAY AS A WEAK
BOUNDARY LIFTS THROUGH. BRIEF PERIODS OF MVFR ARE POSSIBLE DURING
TIMES OF LIGHT RAIN. UKI AND OTHER INTERIOR LOCATIONS WILL CONTINUE
TO BE IFR/MVFR MUCH OF THE DAY AS BANDS OF RAIN PASS BY. BFG
&&
.MARINE...SOUTHERLY WINDS WILL REMAIN DOMINANT OVER THE COASTAL
WATERS THROUGH MIDWEEK AS A SERIES OF FRONTS CROSSES THE REGION.
TODAY WILL BE AN IN BETWEEN DAY, WITH WINDS IN THE MODERATE TO FRESH
RANGE AND STEEP SOUTHERLY WAVES COMING DOWN A TOUCH. HOWEVER, WITH
AN ACTIVE PATTERN ACROSS THE NORTH PACIFIC A LARGE SWELL WILL BUILD
INTO THE COASTAL WATERS BY THIS AFTERNOON. HEIGHTS WILL REACH TO
AROUND 13 FT AT 15 SECONDS. AS THIS SWELL SUBSIDES TUESDAY INTO
WEDNESDAY, IT WILL BE OVERRUN WITH ANOTHER BUILDING SWELL ON TUESDAY
AFTERNOON. THIS SWELL IS FORECAST TO PEAK AROUND 17 FT AT 16
SECONDS. MODELS HAVE BEEN CONSISTENT WITH THIS SWELL DEVELOPING AND
LINGERING THROUGH THE WEEK, SO CONFIDENCE IS INCREASING AS TO IT
ACTUALLY ARRIVING.
DESPITE SWELL BUILDING FOR THE WEEK, THE MAIN EVENT WILL BE MIDWEEK
AS A STRONG COLD FRONT APPROACHES THE WATERS. THIS WILL CAUSE
SOUTHERLY WINDS TO INCREASE RAPIDLY. THE PARENT LOW OF THIS FRONT IS
FORECAST TO DEEPEN AS IT APPROACHES THE OREGON COAST, WHICH WILL
CAUSE AN INTENSIFICATION OF THE SURFACE PRESSURE GRADIENT AND THUS
INCREASING WINDS. MODELS ARE IN DECENT AGREEMENT WITH THE LOW
HEADING TOWARD COASTAL OREGON AND DEPICTING THE SURFACE WINDS WELL
INTO THE GALE RANGE. THE QUESTION AT THIS POINT IS WHETHER STORM
CONDITIONS WILL BE ATTAINED? THIS IS AN OUTSIDE SHOT AT THIS TIME,
BUT ALL IT TAKES IS A SLIGHT SHIFT SOUTHWARD IN THE LOW TO BRING THE
STRONG PART TOWARD NW CAL. ON THE OTHER HAND, A SHIFT NORTHWARD
WOULD CAUSE US TO BECOME MORE MARGINAL GALE. WITH A TOUCH OF
UNCERTAINTY LEFT IN THE SPECIFICS, BUT HIGH CONFIDENCE IN THE
PATTERN, HAVE HOISTED A GALE WATCH FOR ALL THE COASTAL WATERS DURING
THE MIDDLE PART OF THE WEEK. WE WILL REFINE TIMING AND STRENGTH AS
WE GET CLOSER TO THE EVENT. REGARDLESS, IT WILL BE A STRONG STORM.
IF YOU HAVE WEATHER SENSITIVE INTERESTS IN THE COASTAL WATERS THIS
WEEK, TAKE ACTION NOW IN PREPARATION OF THE COMING STORM. BFG
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...
GALE WATCH FROM LATE TUESDAY NIGHT THROUGH LATE WEDNESDAY NIGHT
FOR PZZ410-450.
SMALL CRAFT ADVISORY FROM 3 PM THIS AFTERNOON TO 3 AM PST
WEDNESDAY FOR PZZ450.
GALE WATCH FROM TUESDAY EVENING THROUGH LATE WEDNESDAY NIGHT FOR
PZZ470.
SMALL CRAFT ADVISORY UNTIL 9 PM PST TUESDAY FOR PZZ470.
GALE WATCH FROM WEDNESDAY MORNING THROUGH THURSDAY MORNING FOR
PZZ455.
SMALL CRAFT ADVISORY FROM 9 AM THIS MORNING TO 9 AM PST
WEDNESDAY FOR PZZ455.
GALE WATCH FROM LATE TUESDAY NIGHT THROUGH THURSDAY MORNING FOR
PZZ475.
SMALL CRAFT ADVISORY FROM 9 AM THIS MORNING TO 3 AM PST
WEDNESDAY FOR PZZ475.
&&
VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKAHazardous weather outlook, Dec 8, 5:12 AM PST, 9 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 512 AM PST MON DEC 8 2014 CAZ001>004-076-091315- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 512 AM PST MON DEC 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HIGH WINDS ARE EXPECTED ON WEDNESDAY IN ADVANCE OF A STORM. HEAVY RAIN WILL ARRIVE WEDNESDAY AFTERNOON AND EVENING WITH PERIODS OF MODERATE TO HEAVY RAIN CONTINUING THROUGH THURSDAY. SHOWERS AND LOWER SNOW LEVELS ARE EXPECTED BY FRIDAY. ALL MAIN STEM RIVERS WILL EXPERIENCE RISES...WITH THE POSSIBILITY OF THE EEL RIVER AT FERNBRIDE CRESTING NEAR FLOOD STAGE THURSDAY NIGHT AND THE NAVARRO RIVER AT NAVARRO CRESTING OVER FLOOD STAGE ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 8, 3:26 AM PST | Gale Watch | EKA | 24 hr | |
| Dec 8, 3:26 AM PST | Small Craft Advisory | EKA | 54 hr | |
| Dec 8, 2:27 PM PST | High Surf Advisory | EKA | 71 hr | |
| Dec 8, 2:43 PM PST | Flood Watch | EKA | 67 hr | |
| Dec 8, 2:47 PM PST | Gale Warning | EKA | 3 days | |
| Dec 8, 2:47 PM PST | Storm Watch | EKA | 24 hr |
Nearby
High Wind Watches in California, 2014Every high wind watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.